Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

August 16, 2021Hodgeman County, Kansas

NWS Dodge City, KS issued this special weather statement at Aug 16, 2021, 4:06 AM CDT for Hodgeman County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2021, 4:06 AM CDT (09:06 UTC)
Expired
Aug 16, 2021, 4:30 AM CDT
In force
24 min
Issued by
NWS Dodge City, KS
Hail
0.75 in
Wind
40

County Hodgeman County, KS

The radar

The Dodge City radar (KDDC), 25 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
947 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
2075 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

625 
WWUS83 KDDC 160906
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
406 AM CDT Mon Aug 16 2021
 
KSZ064-077-078-160930-
Gray KS-Hodgeman KS-Ford KS-
406 AM CDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of northwestern Ford,
eastern Finney, southwestern Hodgeman and northeastern Gray Counties
through 430 AM CDT...

At 406 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Kalvesta. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of northeastern Gray,
southwestern Hodgeman and northwestern Ford Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3776 10021 3800 10025 3800 10023 3803 10022
      3809 10005 3793 9986
TIME...MOT...LOC 0906Z 324DEG 3KT 3797 10011 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

JJOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 16, 3:19 AM CDT, 47 minutes earlier.

Area forecast discussion, Aug 16, 3:19 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
319 AM CDT Mon Aug 16 2021

...Updated short and long term sections...

.SHORT TERM...(Today and tonight)
Issued at 318 AM CDT Mon Aug 16 2021

A weak disturbance will move through the area today bringing a
chance of thunderstorms to portions of western Kansas. The best
chance of precipitation will be across central Kansas this
afternoon into tonight. Otherwise expect partly to mostly cloudy
skies. Winds will generally be from the south to southeast through
tonight becoming breezy this afternoon. As for temperatures, highs
today look to reach into the mid to upper 80s with lows tonight in
the 60s.

.LONG TERM...(Tuesday through Sunday)
Issued at 318 AM CDT Mon Aug 16 2021

Partly cloudy skies are then expected Tuesday through Thursday
morning. However a stray storm could be possible across south
central Kansas Tuesday. Meanwhile, an upper level low will dig
into the Northwestern United states Wednesday and into the
Northern Plains Thursday into Friday. This will help push a cold
front through the Central High Plains Thursday bringing a better
chance of precipitation to western Kansas. A second disturbance
may move through the area this weekend but as of now precipitation
chances look to remain slight. As for temperatures, highs look to
reach into the mid 80s to around 90s degrees with lows in the 60s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 612 PM CDT Sun Aug 15 2021

Isolated evening convection across southwest and north central
Kansas will not impact any of the four TAF sites this evening but
another chance for widely scattered convection will be possible
between 06z and 12z Monday. BUFR soundings indicating cloud bases
in and near these storms overnight will range from 5000 to 1000ft
AGL. Winds overnight will be southeast at around 10 knots. These
southeast winds will increase to around 15 knots between 15z and
18z Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  86  65  90  66 /  30  20  10   0
GCK  88  62  91  64 /  30  20  10   0
EHA  89  61  92  63 /  30  20  10   0
LBL  86  62  91  64 /  30  20  10   0
HYS  86  64  89  66 /  30  20  10   0
P28  89  67  90  68 /  40  20  20  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Burgert
Hazardous weather outlook, Aug 16, 3:21 AM CDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
321 AM CDT Mon Aug 16 2021

KSZ030-031-043>046-061>066-074>081-084>090-170830-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
321 AM CDT Mon Aug 16 2021 /221 AM MDT Mon Aug 16 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Scattered thunderstorms will be possible across the area today
shifting more to central to south central Kansas tonight. The
strongest storms will be capable of producing small hail and winds
up to 60 mph.

Day 1 Hazards
-------------
* Hail: Limited risk
* Thunderstorm wind damage: Limited risk
* Lightning: Limited risk
* Non-thunderstorm wind: Limited risk

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Days 2-7 Discussion
-------------------

A chance of thunderstorms will be possible Thursday into this
weekend. It is too early to tell if any of these storms will be
severe.

Days 2-7 Hazards
----------------
* Tuesday
  - Non thunderstorm wind: Limited risk

* Wednesday
  - Non thunderstorm wind: Limited risk

* Thursday
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

* Friday
  - Excessive heat: Limited risk

* Saturday
  No hazards.

* Sunday
  - Excessive heat: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Aug 16, 2:00 AM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Dodge City KS
200 AM CDT Mon Aug 16 2021

KSZ044-045-160730-
Lane KS-Ness KS-
200 AM CDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of southwestern Ness
and southeastern Lane Counties through 230 AM CDT...

At 200 AM CDT, Doppler radar was tracking a strong thunderstorm near
Alamota, moving south at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Beeler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3851 10038 3852 10009 3830 9999 3828 10040
TIME...MOT...LOC 0700Z 352DEG 5KT 3845 10026

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

JJOHNSON
Special weather statement, Aug 16, 2:11 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Dodge City KS
211 AM CDT Mon Aug 16 2021

KSZ030-045-160745-
Trego KS-Ness KS-
211 AM CDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of north central Ness
and southwestern Trego Counties through 245 AM CDT...

At 211 AM CDT, Doppler radar was tracking a strong thunderstorm near
Trego Center. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern Trego
and north central Ness Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3869 9982 3869 10017 3870 10017 3870 10015
      3877 10015 3892 10012 3892 9989
TIME...MOT...LOC 0711Z 359DEG 1KT 3886 10001

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JJOHNSON
Special weather statement, Aug 16, 2:50 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Dodge City KS
250 AM CDT Mon Aug 16 2021

KSZ045-063-064-078-160815-
Finney KS-Hodgeman KS-Ness KS-Ford KS-
250 AM CDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of northwestern Ford,
northeastern Finney, southwestern Ness, western Hodgeman,
southeastern Lane and northeastern Gray Counties through 315 AM
CDT...

At 250 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Kalvesta, moving south at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern
Finney, western Hodgeman, southwestern Ness and northwestern Ford
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3791 9979 3791 10022 3826 10025 3827 10025
      3833 10004
TIME...MOT...LOC 0750Z 340DEG 23KT 3823 10012

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JJOHNSON
Special weather statement, Aug 16, 3:00 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Dodge City KS
300 AM CDT Mon Aug 16 2021

KSZ065-066-160830-
Stafford KS-Pawnee KS-
300 AM CDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of eastern Pawnee and
northwestern Stafford Counties through 330 AM CDT...

At 259 AM CDT, Doppler radar was tracking a strong thunderstorm near
Larned, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Zook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3800 9914 3800 9922 3825 9919 3828 9903
      3826 9903 3826 9895 3803 9881
TIME...MOT...LOC 0759Z 344DEG 9KT 3820 9906

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JJOHNSON
Special weather statement, Aug 16, 3:17 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Dodge City KS
317 AM CDT Mon Aug 16 2021

KSZ064-078-160845-
Hodgeman KS-Ford KS-
317 AM CDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of northwestern Ford
and western Hodgeman Counties through 345 AM CDT...

At 317 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Jetmore, moving south at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of western Hodgeman
and northwestern Ford Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3826 10022 3826 9997 3778 9979 3774 10016
TIME...MOT...LOC 0817Z 345DEG 14KT 3799 10007

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JJOHNSON
Special weather statement, Aug 16, 4:06 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
406 AM CDT Mon Aug 16 2021

KSZ064-077-078-160930-
Gray KS-Hodgeman KS-Ford KS-
406 AM CDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of northwestern Ford,
eastern Finney, southwestern Hodgeman and northeastern Gray Counties
through 430 AM CDT...

At 406 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Kalvesta. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Gray,
southwestern Hodgeman and northwestern Ford Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3776 10021 3800 10025 3800 10023 3803 10022
      3809 10005 3793 9986
TIME...MOT...LOC 0906Z 324DEG 3KT 3797 10011

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JJOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:00 PM CDTSpecial Weather StatementDDCLane30 min
Aug 15, 8:46 PM CDTSpecial Weather StatementDDCEdwards29 min
Aug 15, 8:59 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa31 min
Aug 15, 9:29 PM CDTSpecial Weather StatementDDCKiowa31 min
Aug 15, 9:59 PM CDTSpecial Weather StatementDDCKiowa31 min
Aug 16, 12:46 AM CDTSpecial Weather StatementDDCStafford29 min
Aug 16, 2:00 AM CDTSpecial Weather StatementDDCLane30 min
Aug 16, 2:11 AM CDTSpecial Weather StatementDDCTrego34 min
Aug 16, 2:50 AM CDTSpecial Weather StatementDDCHodgeman25 min
Aug 16, 3:00 AM CDTSpecial Weather StatementDDCPawnee30 min
Aug 16, 3:17 AM CDTSpecial Weather StatementDDCHodgeman28 min
Aug 16, 4:11 AM CDTFlash Flood WarningDDCHodgeman4 hr

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.